Flu Shots are available. Please call and schedule an appointment.


Click here to nominate Lovenheim Pediatrics as your kids' favorite NJ doctor!

Dosage Charts


Below is a listing of Dosage information to help you should your child need medication. If you are unsure about the amount to give your child please call: 973-325-1115.

Acetaminophen Dosage

Please note: One dose lasts 4 hours. Do not give more than 5 doses in a 24 hours.

*For single concentration. Be aware that there may be both the old and new concentrations of infants’ acetaminophen products available in stores and in medicine cabinets. The pediatric acetaminophen products currently on the market can continue to be used as labeled. Be sure to check the label or contact our office should you have questions.

Infant’s Oral Suspension*
160mg/5mL
Children’s Suspension Liquid
160mg/5mL
Children’s Soft Chewable Tablets
80mg each
Junior Strength Chewable Tablets
160mg each
Weight Age Use Included Syringe Teaspoon Tablet Tablet
6-11 lbs 0-3 mos 1.25 mL
12-17 lbs 4-11 mos 2.5 mL 1/2 tsp.
18-23 lbs 12-23 mos 3.75 mL 3/4 tsp.
24-35 lbs 2-3 yrs 5 mL 1 tsp. 2
36-47 lbs 4-5 yrs 1 1/2 tsp. 3
48-59 lbs 6-8 yrs 2 tsp. 4 2
60-71 lbs 9-10 yrs 2 1/2 tsp. 5 2 1/2
72-95 lbs 11 yrs 3 tsp. 6 3
96 lbs & over 12 yrs 4

Ibuprophen Dosage

Please note: One dose lasts 6-8 hours. Not to be used under 6 months.
  • Milliliter is abbreviated as mL; 5mL equals one teaspoon (tsp).
  • Don’t use household teaspoons, which can vary in size.
  • Aspirin should not be used in children to treat fever or pain.
Infant’s Ibuprofen Concentrated Drops
50mg/1.25mL
Children’s Ibuprofen Liquid
100mg/5mL
Children’s Soft Chewable Tablets
100mg each
Junior Strength Chewable Tablets
100mg each
Junior Strength Ibuprofen Caplets
100mg each
Weight Age Dropperful (Use Dropper) Teaspoon Tablet Tablet Caplet
12-17 lbs 6-11 mos 1=(1.25 mL)
18-23 lbs 12-23 mos 1 1/2=(1.875 mL)
24-35 lbs 2-3 yrs 2=(2.5 mL) 1 tsp. 2
36-47 lbs 4-5 yrs 1 1/2 tsp. 3
48-59 lbs 6-8 yrs 2 tsp. 4 2 2
60-71 lbs 9-10 yrs 2 1/2 tsp. 5 2 1/2 2 1/2
72-95 lbs 11 yrs 3 tsp. 6 3 3

TYLENOL Infants’ Suspension

If possible, use weight to dose; otherwise use age.

  • DOSE: Every 6-8 hours as needed. DO NOT GIVE MORE THAN 5 DOSES IN 24 HOURS.
  • Read and follow the label on all TYLENOL products
  • Do NOT use with any other product containing acetaminophen
  • Use only the dosing device that comes with a specific product
  • All Infants’ TYLENOL and Children’s TYLENOL Oral Suspension products have the same acetaminophen concentration (160 mg/5 mL)Use only as directed
Weight Age Infant’s TYLENOL Oral Suspension
Active Ingredient: Acetaminophen 160 mg(in each 5 mL)
6-11 lbs 0-3 mos 1.25 mL
12-17 lbs 4-11 mos 2.5 mL
18-23 lbs 12-23 mos 3.75 mL
24-35 lbs 2-3 yrs 5 mL

TYLENOL Childrens’ Oral Suspension

If possible, use weight to dose; otherwise use age.

  • DOSE: Every 6-8 hours as needed. DO NOT GIVE MORE THAN 5 DOSES IN 24 HOURS.
  • Read and follow the label on all TYLENOL products
  • Do NOT use with any other product containing acetaminophen
  • Use only the dosing device that comes with a specific product
  • All Infants’ TYLENOL and Children’s TYLENOL Oral Suspension products have the same acetaminophen concentration (160 mg/5 mL or 1 tsp.)Use only as directed
Weight Age Children’s TYLENOL Oral Suspension
Active Ingredient: Acetaminophen 160 mg(in each 5 mL or 1 tsp.)
24-35 lbs 2-3 yrs 5 mL(1 tsp.)
36-47 lbs 4-5 yrs 7.5 mL(1 1/2 tsp.)
48-59 lbs 6-8 yrs 10 mL(2 tsp.)
60-71 lbs 9-10 yrs 12.5 mL(2 1/2 tsp.)
72-95 lbs 11 yrs 15 mL(3 tsp.)

MOTRIN Infants’ Drops

If possible, use weight to dose; otherwise use age.

  • DOSE: Every 6-8 hours as needed. DO NOT GIVE MORE THAN 4 DOSES IN 24 HOURS.
  • Nonsteroidal ant-inflammatory drug
  • Read and follow the label on all MOTRIN products
  • Do NOT administer longer than 10 days, unless directed by a doctor
  • Ask a doctor or pharmacist before use if the child is taking any other drug containing an NSAID(prescription or non-prescription)-MOTRIN contains ibuprofen
  • Use only the dosing device that comes with a specific product
  • Use only as directed
Weight Age Infant’s MOTRIN Concentrated Drops
Active Ingredient: Ibuprofen 50 mg(NSAID)(in each 1.25 mL)
6-11 lbs 0-5 mos DO NOT USE
12-17 lbs 6-11 mos 1.25 mL
18-23 lbs 12-23 mos 1.875 mL

MOTRIN Children’s Suspension

If possible, use weight to dose; otherwise use age.

  • DOSE: Every 6-8 hours as needed. DO NOT GIVE MORE THAN 4 DOSES IN 24 HOURS.
  • Nonsteroidal ant-inflammatory drug
  • Read and follow the label on all MOTRIN products
  • Do NOT administer longer than 10 days, unless directed by a doctor
  • Ask a doctor or pharmacist before use if the child is taking any other drug containing an NSAID(prescription or non-prescription)-MOTRIN contains ibuprofen
  • Use only the dosing device that comes with a specific product
  • Use only as directed
Weight Age Infant’s MOTRIN Concentrated Drops
Active Ingredient: Ibuprofen 100 mg(NSAID)(in each 5 mL or 1 tsp.)
24-35 lbs 2-3 mos 5 mL (1 tsp.)
36-47 lbs 4-5 yrs 7.5 mL (1 1/2 tsp.)
48-59 lbs 6-8 yrs 10 mL (2 tsp.)
60-71 lbs 9-10 yrs 12.5 mL (2 1/2 tsp.)
72-95 lbs 11 yrs 15 mL (3 tsp.)

ANTIHISTAMINE (Diphenhydramine e.g.Benadryl)

Indications: Treatment of allergic reactions, nasal allergies, hives and itching.

  • AGE LIMITS: For allergies, don’t use under 1 year of age (Reason: it’s a sedative. For colds, not recommended at any age (Reason: no proven benefits. Should be avoided if under 4 years old. Avoid multi-ingredient products in children under 6 years of age (Reason: FDA recommendations 10/2008).
  • DOSAGE: Determine by finding child’s weight in the top row of the dosage table.
  • MEASURING the DOSAGE: Syringes and droppers are more accurate than teaspoons. If possible, use the syringe or dropper that comes with the medication. If you use a teaspoon, it should be a measuring spoon. Regular spoons are not reliable. Also, remember that 1 level teaspoon equals 5 ml and that ½ teaspoon equals 2.5 ml.
  • FREQUENCY: Repeat every 6 hours as needed.
  • ADULT DOSAGE: 50 mg.
  • CHILDREN’S BENADRYL FASTMELTS: Each fastmelt tablet contains the equivalent of 12.5 mg of Diphenhydramine HCL and dosed the same as chewable tablets.
Child’s Weight (pounds) 20-24 25-37 38-49 50-99 100+ lbs
Liquid
12.5 mg/1 teaspoon
3/4 1 1 1/2 2 tsp
Liquid
12.5 mg/5 milliliters
4 5 7.5 10 ml
Chewable
12.5 mg
1 1 1/2 2 4 tablets
Tablets
25 mg
1/2 1/2 1 2 tablets
Capsules
25 mg
1 2 caps